MAUDE Adverse Event Report: COVIDIEN LP EEA; STAPLE, IMPLANTABLE

COVIDIEN LP EEA; STAPLE, IMPLANTABLE
Model Number TRIEEAXL28MT
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
Surgeon has a scheduled robotic colostomy takedown and during the colon anastomosis part of case, we were using the covidien circular stapler (trieeaxl28mt).After anastomosing the colon, the first assist was instructed to retract and remove the stapler but was having difficulty pulling the whole device out of the colon.The staff could see on the video monitor as well that there is some resistance.Surgeon switch position with the first assist to remove the circular stapler himself and was able to do so, but the anvil part of the device was lodged inside the colon.We utilized the gi cart and scope to try to remove the anvil.Surgeon was able to remove the anvil out of the colon through the rectum and out of the anus.The anvil contained two complete anastomosis rings which was sent to pathology per surgeon.The covidien circular stapler including the anvil was save and was given to or supervisor.The procedure proceeded without further issues and the patient was brought to pacu after the case was finished.

Brand Name
EEA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP
60 middletown ave
north haven CT 06473
MDR Report Key21618359
Report Number21618359
Device Sequence Number12895590
Product Code GDW
UDI-Device Identifier10884521593121
UDI-Public(01)10884521593121
Combination Product (Y/N)N
Initial Reporter StateNV
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/12/2025
Report Date (Section F) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRIEEAXL28MT
Device Catalogue NumberTRIEEAXL28MT
Device Lot NumberP3M0756
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer03/17/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/17/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexMale
Patient Weight68 KG
Date Report Sent to FDA03/12/2025